Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 7, 2024, 5:44 PM CDT for Schuyler County, Illinois. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2024, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 7, 2024, 6:04 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:56 PM CDT | TSTM WND DMG | 2 Nw Rushville, IL | 3-inch tree limbs broken, and power poles blown down along highway 67. Photo on Twitter. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
832
WFUS53 KILX 072244
TORILX
ILC169-072330-
/O.NEW.KILX.TO.W.0025.240707T2244Z-240707T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
544 PM CDT Sun Jul 7 2024
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Northwestern Schuyler County in west central Illinois...
* Until 630 PM CDT.
* At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Littleton, or 10 miles west of
Rushville, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Littleton around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4021 9086 4028 9073 4028 9047 4027 9045
4019 9045 4019 9041 4008 9070 4009 9071
4010 9070 4011 9078
TIME...MOT...LOC 2243Z 234DEG 18KT 4017 9075
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
252 follow-up statements
774
WWUS53 KILX 072257
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
557 PM CDT Sun Jul 7 2024
ILC169-072330-
/O.CON.KILX.TO.W.0025.000000T0000Z-240707T2330Z/
Schuyler-
557 PM CDT Sun Jul 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH
CENTRAL SCHUYLER COUNTY...
At 557 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Littleton, or 9 miles north of Rushville, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Schuyler County, including the following locations...
Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4026 9076 4028 9073 4028 9047 4027 9045
4019 9045 4010 9066
TIME...MOT...LOC 2257Z 231DEG 24KT 4025 9062
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
25072
WWUS53 KILX 072304
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
604 PM CDT Sun Jul 7 2024
ILC169-072313-
/O.CAN.KILX.TO.W.0025.000000T0000Z-240707T2330Z/
Schuyler-
604 PM CDT Sun Jul 7 2024
...THE TORNADO WARNING FOR NORTH CENTRAL SCHUYLER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
&&
LAT...LON 4026 9076 4028 9073 4028 9047 4027 9045
4019 9045 4010 9066
TIME...MOT...LOC 2303Z 234DEG 18KT 4027 9058
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 7, 2:43 PM CDT, 3 hours 1 minute earlier. Its key messages:
- Scattered thunderstorms are expected west of the Illinois River this evening into tonight. There is a low chance (level 1 of 5) of severe wind gusts or hail from these storms.
- The remnants of Tropical Storm Beryl are expected to bring widespread rainfall, including a corridor of 2"+ totals (30-60% chance) to the area Tuesday into Wednesday. The exact placement of the axis of heaviest rainfall totals remains uncertain.
Area forecast discussion, Jul 7, 2:43 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 243 PM CDT Sun Jul 7 2024 .KEY MESSAGES... - Scattered thunderstorms are expected west of the Illinois River this evening into tonight. There is a low chance (level 1 of 5) of severe wind gusts or hail from these storms. - The remnants of Tropical Storm Beryl are expected to bring widespread rainfall, including a corridor of 2"+ totals (30-60% chance) to the area Tuesday into Wednesday. The exact placement of the axis of heaviest rainfall totals remains uncertain. && .SHORT TERM... (Through Late Monday Night) Issued at 238 PM CDT Sun Jul 7 2024 Sunday afternoon, a long wave trough was present over the central Plains/upper Midwest, while Tropical Storm Beryl continued it's approach towards the TX Coast. Closer to home, thunderstorms have blossomed along a weak convergence boundary that extends from the northern Chicago suburbs to the far NE corner of MO. The storm coverage is already surpassing that shown in any of the available CAMs, and RAP-based mesoanalysis fields show weak near-sfc fgen and moisture convergence all along this corridor, suggesting continued support for the ongoing t-storm activity into the evening. While this weak boundary is expected to be slow-moving, the storm evolution may become dependent on specific storm outflow interactions. Between this and the poor CAM depiction, there is some uncertainty as to how quickly storms will progress SE (meaning there is some potential for storms to push SE faster than what is currently forecast). At any rate, the expectation is that scattered to widespread thunderstorms are likely to continue along this zone, shifting E/SE in time. These storms could occasional pulse to near severe limits, as there is modest instability of 1000-1500 J/kg of SBCAPE present, but deep layer shear values below 30 knots will limit organization. Tonight into Monday, as perturbations continue to progress through the upper trough, additional scattered storm development will be possible (20-50% chance), with the precip chances gradually shifting east in time. Severe storms are unlikely during this time frame. Skies will stay mostly cloudy tonight, keeping lows in the upper 60s. Erwin .LONG TERM... (Tuesday through Next Sunday) Issued at 238 PM CDT Sun Jul 7 2024 The forecast for the remnants of Beryl remains fluid, with ensemble guidance trending towards a considerably faster system and greater impacts across central IL compared to just 24 hours ago. The center line of the latest NHC forecast track (issued 1 PM Sun) now has the remnants of Beryl reaching the Great Lakes by Thurs morning, as opposed to yesterday's forecast which had it reaching the Ohio Valley Thurs morning. This means the associated rains will arrive in central IL on Tues-Wed, rather than late Wed into Thurs. Additionally, ensemble mean precipitable water (PWAT) values now depict values over 2" (rather than the 1.5-1.75" shown yesterday). The latest ECMWF shift of tails (based on the 00z run of the ECMWF) highlights the potential for an outlier heavy rain event (focused mainly east of I-55). All three of the GEFS, EC Ens, and GEPS have a swath where the probability of 2"+ of rainfall is 30-60%, although there is still spread in the placement of this swath, with the GEFS being further north (near the IL River) than the other two ensembles. Run-to-run consistency of the models remains poor, for example, the deterministic GFS has oscillated the rainfall axis from near the I-70 corridor, to near the IL River, then back south to the I-70 corridor over its last several iterations. Wherever that rainfall swath does occur, higher amounts aren't out of the question given the tropical moisture combined with broad forcing from both the remnant circulation of Beryl and the synoptic trough over the Midwest. The Grand Ensemble shows 90th to 95th percentile precip amounts (5-10% chance of exceedance) in the 3-4" range, which if realized would likely lead to some hydrologic issues given 6-hour flash flood guidance in the 2.5-4" range. There are still some factors that give me pause regarding the rainfall totals, such as the fact that Beryl continues to struggle to organize prior to landfall (although conditions are expected to be more favorable over the next 24 hours and Beryl's vis satellite appearance has recently improved) and the antecedent dry conditions (much of the area was classified as abnormally dry or moderate drought in the last Drought Monitor). The remnants of Beryl could also bring some blustery winds to the region. The exact speeds will depend on how well an organized sfc low is able to maintain its structure as the remnants lift northeast, but current guidance suggests gusts of 20-30 mph are most likely east of I-55 on Wed., and a few outlier members of the EC Ens have gusts over 40 mph. With increased cloud cover and rainfall, temperature forecasts for Tues-Wed have lowered, with highs now forecast to be in the upper 70s/low 80s. The rains associated with Beryl are expected to depart the ILX CWA before Wed night. Into the latter half of the work week, guidance has a shortwave digging into WI, keeping upper level troughing in place over the Midwest despite the remnants of Beryl lifting to the northeast, and the presence of that upper wave could result in some light, scattered precip on Thurs. Upper ridging will persist over the intermountain west into the weekend, and while PoPs are below mentionable thresholds after Friday we'll need to keep an eye on the potential for MCS activity as disturbances round the upper ridge. For now, the favored track of any such systems appears to be north of the ILX CWA. Persistent southerly flow Fri into the weekend will result in increasing temps and moisture content, with highs forecast to climb into the mid 90s by next Sun, and heat indices approaching the triple digits. Erwin && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1228 PM CDT Sun Jul 7 2024 High pressure has drifted east of the terminals allowing a modest S/SSW breeze to overspread central Illinois. Showers and thunderstorms are expected to develop across MO/IA later today and slowly push into portions of central Illinois overnight into Monday morning. Through midday Monday, precip is expected to stay mainly along or west of the I-55 corridor. Outside of temporarily lower conditions in showers or storms, VFR conditions will prevail through the period. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 7, 3:06 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Sun Jul 7 2024 ILZ027>031-036-037-040-041-047>050-082015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 306 PM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon into tonight. There is potential for an isolated strong to severe storm capable of producing damaging wind gusts or large hail, mainly near and west of the Illinois River. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible again Monday and Monday night, but the potential for severe weather and heavy rainfall is low. Tuesday into Wednesday post-tropical depression Beryl may track into Illinois, bringing the potential for heavy rainfall and strong winds over 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-082015- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 306 PM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible Monday and Monday night, but the potential for severe weather and heavy rainfall is low. Tuesday into Wednesday post-tropical depression Beryl may track into Illinois, bringing the potential for heavy rainfall and strong winds over 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Deubelbeiss
In the hours before
Special weather statement, Jul 7, 5:18 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
518 PM CDT Sun Jul 7 2024
ILZ040-072245-
Schuyler-
518 PM CDT Sun Jul 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SCHUYLER COUNTY THROUGH 545 PM
CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clayton, or 16 miles northeast of Quincy Regional Airport, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park, and Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4029 9091 4028 9051 3998 9053 3998 9060
4000 9060 4002 9061 4003 9061 4002 9063
4005 9068 4008 9067 4008 9070 4010 9070
4011 9071 4011 9091
TIME...MOT...LOC 2218Z 238DEG 26KT 4008 9094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:18 PM CDT | Special Weather Statement | ILX | Schuyler | 27 min |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.